Alert archive / North Carolina / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Raleigh, NC

February 22, 200731 counties in North Carolina

NWS Raleigh, NC issued this red flag warning at Feb 22, 2007, 2:35 PM EST for 31 counties in North Carolina. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 22, 2007, 2:35 PM EST (19:35 UTC)
Expired
Feb 23, 2007, 12:00 AM EST
In force
9 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 22, 2:45 PM ESTNON-TSTM WND DMGWinston-Salem, NCSEVERAL TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY
Feb 22, 3:30 PM ESTNON-TSTM WND DMG6 E Greensboro, NCTREE DOWN NEAR I-85 AND MOUNT HOPE CHURCH RD IN EASTERN GUILFORD COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KRAH 221935
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
235 PM EST THU FEB 22 2007

...RED FLAG WARNING IS IN EFFECT THROUGH 1200 AM FRIDAY...

.A STRONG DRY COLD FRONT WILL MOVE OFFSHORE THIS EVENING. STRONG
SUBSIDENCE DRYING AND WARMING BEHIND THE FRONT WILL CREATE VERY
WINDY... DRY AND WARM CONDITIONS THROUGH THE LATE AFTERNOON AND
EVENING. COOLING WILL BEING MID TO LATE EVENING AND THE WINDS WILL
GRADUALLY DIMINISH LATE TONIGHT. 


NCZ007>011-021>028-038>043-073>078-083>086-088-089-230345-
/O.NEW.KRAH.FW.W.0001.070222T1935Z-070223T0500Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
235 PM EST THU FEB 22 2007

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

STRONG GUSTY WINDS OF 20 TO 30 MPH WITH GUSTS TO BETWEEN 40 AND 50
MPH ARE EXPECTED THIS AFTERNOON AND EVENING. MINIMUM RELATIVE
HUMIDITIES WILL DIP TO BETWEEN 10 AND 15 PERCENT OVER THE
NORTHWEST PIEDMONT... AND 15 TO 20 PERCENT ELSEWHERE. AFTERNOON
TEMPERATURES IN THE LOWER TO MID 70S WILL SLOWLY COOL THROUGH THE
60S THROUGH MID EVENING. THESE VERY DRY WEATHER CONDITIONS WILL
CONTINUE TO DRY THE FINE FUEL MOISTURE LEVELS THROUGH THE EVENING. 

CONDITIONS ARE FAVORABLE FOR ADVERSE FIRE BEHAVIOR... AND A RED
FLAG WARNING HAS BEEN ISSUED. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING AND ARE EXPECTED TO CONTINUE. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BADGETT
2 follow-up statements
000 
WWUS82 KRAH 230345
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1045 PM EST THU FEB 22 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-230500-
/O.CON.KRAH.FW.W.0001.000000T0000Z-070223T0500Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1045 PM EST THU FEB 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

ALTHOUGH THE STRONGER WINDS HAVE DIMINISHED THIS EVENING BEHIND
THE RECENT COLD FRONT PASSAGE...SUSTAINED WINDS OF 15 TO 20 MPH
AND GUSTS UP TO 30 MPH WILL REMAIN POSSIBLE THROUGH MIDNIGHT.
THESE WINDS...COMBINED WITH LOW RELATIVE HUMIDITY VALUES...WILL
CONTINUE TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING AND ARE EXPECTED TO CONTINUE. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

21
000 
WWUS82 KRAH 230504
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1204 AM EST FRI FEB 23 2007


NCZ007>011-021>028-038>043-073>078-083>086-088-089-230615-
/O.EXP.KRAH.FW.W.0001.000000T0000Z-070223T0500Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1204 AM EST FRI FEB 23 2007

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT EST TONIGHT...

THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT EST TONIGHT. WINDS HAVE
DIMINISHED THIS EVENING AS RELATIVE HUMIDITIES RISE. STAY TUNE TO
THE LATEST FORECAST AS RELATIVE HUMIDITIES ARE EXPECTED TO FALL
BELOW 25 PERCENT LATER TODAY. WINDS WILL NOT BE QUITE AS STRONG
AS YESTERDAY...BUT ARE STILL EXPECTED TO GUST AT TIMES AS HIGH AS 30
MPH.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Feb 22, 11:09 AM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Feb 22, 11:09 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1109 AM EST THU FEB 22 2007

.SYNOPSIS...

A STRONG DRY COLD FRONT WILL MOVE EAST ACROSS CENTRAL NORTH
CAROLINA THIS AFTERNOON. WINDS WILL BE INCREASING THROUGH THE DAY
AS STRONG WINDS ALOFT UPSTREAM MIX DOWN TO THE SURFACE...
ESPECIALLY OVER THE NORTHWEST PIEDMONT. A WIND ADVISORY WILL BE
ISSUED FOR THE NORTHWEST PIEDMONT INCLUDING FORSYTH... GUILFORD...
DAVIDSON... RANDOLPH... AND ALAMANCE... VALID THROUGH MIDNIGHT
TONIGHT.
&&

.SHORT TERM /REST OF TODAY/...

STRONG AND GUSTY WINDS... ASSOCIATED WITH A COLD FRONTAL PASSAGE
THIS AFTERNOON... WILL BE THE PROBLEM OF THE AFTERNOON AND INTO THE
NIGHT. THE STRONG COLD FRONT WAS APPROACHING NORTHWEST NORTH
CAROLINA LATE THIS MORNING. THE FRONT WILL MOVE ACROSS CENTRAL NORTH
CAROLINA THIS AFTERNOON. STRONG WINDS NOTED IN EXCESS OF 50 KNOTS AT
H85 OVER THE OHIO VALLEY EXTENDING SE INTO THE NORTHERN NORTH
CAROLINA MOUNTAINS LATE MORNING... WILL LIKELY OVERSPREAD THE
NORTHWEST PIEDMONT THIS AFTERNOON.

DURING MAXIMUM HEATING... SOME OF THE STRONGER WINDS WILL
MIX DOWN TO THE SURFACE... ESPECIALLY OVER THE MORE ELEVATED
PIEDMONT ZONES IN THE PIEDMONT TRIAD REGION INCLUDING
WINSTON-SALEM... GREENSBORO... HIGH POINT... LEXINGTON... AND
BURLINGTON. SUSTAINED WINDS OF 20 TO 30 MPH... WITH GUSTS TO BETWEEN
45 AND 50 MPH POSSIBLE THERE. THESE STRONG GUSTY WINDS MAY LAST WELL
AFTER SUNSET WITH THE STRONG CAA EXPECTED THROUGH AT LEAST MIDNIGHT.

EAST AND SOUTH OF THE NORTHWEST PIEDMONT... THE WINDS WILL BECOME
STRONG AND GUSTY THIS AFTERNOON. THEY SHOULD REMAIN BELOW THE WIND
ADVISORY THRESHOLD OF GUSTS TO 46 MPH OR GREATER. FOR NOW... WILL
CARRY WIND GUSTS TO NEAR 40 MPH OVER THESE AREAS INCLUDING RDU...
FAY... RWI... RZZ... AND GSB.

THE SURFACE TEMPS SHOULD ALSO SOAR TO NEAR RECORD LEVELS ALONG AND
AHEAD OF THE FRONT. EXPECT HIGHS TO REACH OR EXCEED 70 AT MANY
LOCATIONS... POSSIBLY 75 OVER THE SANDHILLS.
&&

.CLIMATE...

RECORD HIGHS FOR FEBRUARY 22

RDU... 71 (1955).
GSO... 73 (1930).

&&

.FIRE WEATHER...

RELATIVE HUMIDITY VALUES WILL DIP TO AROUND 25 PERCENT NW THIS
AFTERNOON... AND 25-35 PERCENT ELSEWHERE. NO RED FLAG WARNING IS
EXPECTED AT THIS TIME DUE TO ONLY MARGINALLY DRY FUELS AND
EXPECTED MARGINALLY LOW RELATIVE HUMIDITY VALUES.

ONLY SLOW RELATIVE HUMIDITY RECOVERY EXPECTED TONIGHT AS THE
SURFACE WINDS STAY UP.

VERY DRY RELATIVE HUMIDITIES EXPECTED FRIDAY (15-20) PERCENT...
BUT WINDS WILL DECREASE BELOW RED FLAG CRITERIA.

&&

.PREV DISCUSSION...
/ISSUED 630 AM EST THU FEB 22 2007/

SHORT TERM /REST OF TODAY/...

QUICK UPDATE TO ISSUE DENSE FOG ADVISORY FOR NORTHERN PIEDMONT AND
COASTAL PLAIN. MOISTURE POOLING ALONG A WEAK STATIONARY FRONT AND
LIGHT WINDS HAS SET THE STAGE FOR WIDESPREAD DENSE FOG OVER THE
NORTHERN CWA. VISIBILITIES WILL IMPROVE AROUND 9AM OR SO AS MIXING
BEGINS AND WESTERLY WINDS INCREASE.

ALL UPDATED PRODUCTS HAVE ALREADY BEEN SENT.

PREV DISCUSSION...
/ISSUED 321 AM EST THU FEB 22 2007/

SHORT TERM /TODAY THROUGH SATURDAY/...
A WEAK SFC LOW CONTINUES TO MEANDER OVER THE NORTHERN PIEDMONT EARLY
THIS MORNING. THIS LOW IS ANCHORED ON AN ILL DEFINED STATIONARY
FRONT DRAPED ACROSS NC. SHWR AND TSTM ACTIVITY THAT HAS OCCURRED
FROM ROXBORO TO ROCKY MOUNT IS DIMINISHING AND MOVING OUT OF THE
AREA AS A WEAK SHORTWAVE PASSES THROUGH. NO FURTHER DEVELOPMENT
EXPECTED UPSTREAM SO NO POPS MENTIONED THIS MORNING. AREAS OF
PATCHY DENSE FOG AND LOW STRATUS WILL PERSIST UNTIL A FEW HOURS
AFTER SUNRISE DUE TO MOISTURE POOLING ALONG THE FRONT. WILL
CONTINUE TO MONITOR OBSERVATIONS FOR THE POSSIBILITY OF A DENSE
FOG ADVISORY.

A MUCH STRONGER FRONT...ANALYZED FROM LAKE MICHIGAN TO NE ARKANSAS...
WILL RAPIDLY TRANSLATE EAST INTO THE AREA TODAY AS A CLIPPER
SHORTWAVE MOVES FROM THE GREAT LAKES INTO THE MID ATLANTIC. WINDS
BECOME BREEZY TO WINDY BEHIND THE FRONT THIS AFTERNOON. THERE ARE
TWO REASONS FOR THIS. THE FIRST IS A TIGHTENING PRESSURE GRADIENT
THIS AFTERNOON AS SFC LOW PRESSURE DEEPENS OFF THE NJ COAST. THE
SECOND IS STRONG WESTERLY TO NORTHWESTERLY UPPER FLOW ASSOCIATED
WITH THE SHORTWAVE ENERGY. MODEL FORECAST SOUNDINGS SHOW A DRY
ADIABATIC PROFILE UP TO NEAR 750MB. WINDS THROUGHOUT MOST OF THE
LAYER ARE AROUND 40 KTS...WITH 45-50 KTS AT THE VERY TOP OF THE
MIXED LAYER. IN ADDITION...WINDS JUST 1500 FT ABOVE THE SFC
STRENGTHEN TO 30-35 KTS BY MID AFTERNOON. THEREFORE...SUSTAINED
WINDS NEAR 25 MPH WITH FREQUENT GUSTS TO 40 MPH ARE EXPECTED THIS
AFTERNOON. THESE VALUES ARE SLIGHTLY BELOW WIND ADVISORY CRITERIA
(SUSTAINED 25/GUSTS 45)...HOWEVER WILL REISSUE A SPECIAL WEATHER
STATEMENT TO HIGHLIGHT THE EXPECTED CONDITIONS.

ASIDE FROM THE WINDY WEATHER...TODAY WILL BE QUITE WARM. STRONG
DOWNSLOPE FLOW ALONG WITH THICKNESSES 30-35M ABOVE CLIMO THROUGH
MIDDAY SHOULD PRODUCE HIGHS IN THE UPPER 60S TO LOWER 70S. COLD
AIR ADVECTION DOES NOT KICK IN UNTIL VERY LATE THIS AFTERNOON.

COLD AIR ADVECTION TO DOMINATE TONIGHT. THIS SHOULD KEEP THE
BOUNDARY LAYER MIXED WITH BREEZY CONDITIONS CONTINUING FOR MOST
OF THE NIGHT. STAYED ON THE WARMER SIDE OF THE GUIDANCE WITH WINDS
STAYING UP. LOW 30S NORTH TO MID 30S SOUTH EXPECTED BY FRIDAY
MORNING.

HIGH PRESSURE CENTERED NEAR HUDSON BAY RIDGES INTO CENTRAL NC ON
FRIDAY. DRY WEATHER AND NEAR NORMAL TEMPS ARE IN THE FORECAST.
LIGHT WINDS AND LOW DEWPOINTS FRIDAY NIGHT SHOULD ALLOW TEMPS TO
DROP INTO THE MID AND UPPER 20S.

NORTHEAST US TROUGH LIFTS OUT ON SATURDAY...ALLOWING SHORTWAVE
RIDGE TO ENTER THE AREA. SFC HIGH SHIFTS EAST IN RESPONSE...TURNING
OUR WINDS SOUTHERLY BY AFTERNOON. HIGHS A DEGREE OR TWO ABOVE
CLIMO EXPECTED.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
FRONTAL SYSTEM WILL APPROACH CENTRAL NC SATURDAY NIGHT AND CROSS THE
AREA SUN. DECENT SLY FLOW AHEAD OF SYSTEM COUPLED WITH SUPPORT ALOFT
SUGGEST SHOWERS LIKELY AHEAD OF FRONTAL SYSTEM. PROJECTED WIND FIELD
IMPRESSIVE WITH GFS INDICATING 50KTS AT 3K FT. HOWEVER AIRMASS IS
RATHER STABLE. PREVIOUS FORECAST OF CHANCE THUNDER FOR THE AFTERNOON
HOURS DIFFICULT TO IMPROVE UPON. MODEL TIMING SUGGEST THAT PRECIP
CHANCES GREATEST DURING THE DAYLIGHT HOURS SUN...WITH RAIN CHANCES
TAPERING OFF WEST-TO-EAST LATE SUN INTO SUN EVENING.

WESTERLY FLOW BEHIND SYSTEM WILL ADVECT DRIER AIR BUT AIRMASS
APPEARS TO BE JUST SLIGHTLY COOLER WITH BULK OF COOL/COLD AIR ACROSS
THE GREAT LAKES INTO NEW ENGLAND. POTENTIAL FOR A NOTICEABLE COOL
DOWN BY MID WEEK AS NORTHERN STREAM S/W CROSSES TO OUR
NORTH...TEMPORARILY AMPLIFYING TROUGH OVER REGION. LOWERED MAX TEMPS
WED DOWN A CATEGORY FROM PREVIOUS FORECAST. DEEP WEST-NW FLOW
SUGGEST AIRMASS OVER CENTRAL NC WILL LACK MOISTURE TO GENERATE
PRECIP MON-WED.

AVIATION /08Z-06Z/...
A DIFFUSE STATIONARY FRONT AND WEAK LOW PRESSURE OVER THE AREA HAS
ALLOWED LOW LEVEL MOISTURE TO POOL OVER CENTRAL NC OVERNIGHT.  THIS
HAS LED TO AREAS OF FOG AND STRATUS... ESPECIALLY IN AREAS HAVING
EXPERIENCED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY
KRWI. THESE CONDITIONS WILL LIKELY PERSIST UNTIL DAYBREAK WITH IFR
OR LIFR AT KRWI...KFAY...AND POSSIBLY KRDU. OTHERWISE...VFR
CONDITIONS ARE EXPECTED AT ALL TERMINAL SITES BY MID MORNING THU
INTO THU EVENING.

A DRY COLD FRONT WILL APPROACH FROM THE NW AND CROSS THE AREA THU
AFTERNOON.  WNW SURFACE WINDS ARE EXPECTED TO BECOME QUITE GUSTY BY
AFTERNOON...POSSIBLY UP TO 35 KNOTS. COLDER AIR WILL PUSH INTO THE
AREA THU EVENING.  -RFG/WSS

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NCZ021>023-038-
039.

&&

SYNOPSIS...
SHORT TERM...BADGETT
Hazardous weather outlook, Feb 22, 4:05 AM EST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
405 AM EST THU FEB 22 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-231100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
405 AM EST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL PERSIST ACROSS CENTRAL NORTH CAROLINA EARLY THIS
MORNING. THE FOG WILL BE DENSE IN SOME LOCATIONS...REDUCING
VISIBILITIES TO ONE QUARTER MILE OR LESS. VISIBILITIES WILL BEGIN
TO IMPROVE BY AN HOUR OR TWO AFTER SUNRISE.

A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TODAY. WINDS WILL
RAPIDLY INCREASE BEHIND THE FRONT THIS AFTERNOON. SUSTAINED WINDS
OF 20 TO 25 MPH AND GUSTS TO 40 MPH ARE EXPECTED. GUSTY WINDS WILL
CONTINUE INTO THE EVENING BEFORE DIMINISHING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JFB

In the hours before

Special weather statement, Feb 22, 12:02 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1202 PM EST THU FEB 22 2007

NCZ007>011-024>028-040>043-073>078-083>086-088-089-221815-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-
LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD...
WILSON...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...
LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG...
RAEFORD...FAYETTEVILLE...CLINTON
1202 PM EST THU FEB 22 2007

...WINDY CONDITIONS EXPECTED THIS AFTERNOON ACROSS CENTRAL NORTH
CAROLINA...

A STRONG DRY COLD FRONT WILL MOVE THROUGH CENTRAL NORTH CAROLINA
DURING THE AFTERNOON. THE WINDS ALONG AND BEHIND THE FRONT WILL
INCREASE TO BETWEEN 20 AND 30 MPH... WITH GUSTS TO 40 MPH. WINDS MAY
GUST TO AS HIGH AS 45 MPH LATE THIS AFTERNOON OR EARLY THIS
EVENING. THE WINDS WILL GRADUALLY SUBSIDE OVERNIGHT.

ALONG WITH THE INCREASED WINDS TODAY... THE TEMPERATURES WILL WARM
INTO THE LOWER TO MID 70S. RELATIVE HUMIDITY VALUES WILL DIP TO
BETWEEN 25 AND 30 PERCENT. ALTHOUGH A RED FLAG WARNING HAS NOT
BEEN ISSUED... ANY BURNING IS NOT RECOMMENDED THIS AFTERNOON DUE
TO THE WIND... WARM TEMPERATURES... AND LOWERING RELATIVE
HUMIDITIES.

WINDS THIS STRONG COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PLEASE USE CAUTION WHILE DRIVING ACROSS THE
AREA TODAY.

BADGETT
Special weather statement, Feb 22, 1:30 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
130 PM EST THU FEB 22 2007

NCZ007>011-024>028-040>043-073>078-083>086-088-089-222215-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-
LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD...
WILSON...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...
LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG...
RAEFORD...FAYETTEVILLE...CLINTON
130 PM EST THU FEB 22 2007

...WINDY CONDITIONS EXPECTED THIS AFTERNOON ACROSS CENTRAL NORTH
CAROLINA...

A STRONG DRY COLD FRONT WILL MOVE THROUGH CENTRAL NORTH CAROLINA
DURING THE AFTERNOON. THE WINDS ALONG AND BEHIND THE FRONT WILL
INCREASE TO BETWEEN 20 AND 30 MPH... WITH GUSTS TO 40 MPH. WINDS MAY
GUST TO AS HIGH AS 45 MPH LATE THIS AFTERNOON OR EARLY THIS
EVENING. THE WINDS WILL GRADUALLY SUBSIDE OVERNIGHT.

ALONG WITH THE INCREASED WINDS TODAY... THE TEMPERATURES WILL WARM
INTO THE LOWER TO MID 70S. RELATIVE HUMIDITY VALUES WILL DIP TO
BETWEEN 25 AND 30 PERCENT. ALTHOUGH A RED FLAG WARNING HAS NOT
BEEN ISSUED... ANY BURNING IS NOT RECOMMENDED THIS AFTERNOON DUE
TO THE WIND... WARM TEMPERATURES... AND LOWERING RELATIVE
HUMIDITIES.

WINDS THIS STRONG COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PLEASE USE CAUTION WHILE DRIVING ACROSS THE
AREA TODAY.

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 6:13 AM ESTDense Fog AdvisoryRAHAlamance, Chatham, Davidson, Durham, Edgecombe, Franklin and 12 more3 hr
Feb 22, 11:29 AM ESTWind AdvisoryRAHAlamance, Davidson, Forsyth, Guilford, Randolph9 hr

Nearby

Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.